Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes nausea and severe headache in a patient with depression and psychosis?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Fri, 16 Oct 2015 in Mental Health
Question: hi doctor, i feel like my mind is going through an etreme low,like my mind has shut down,when i wake up i don't feel like its morning,i don't feel like anything anytime, like my mind and time has stopped running,no mental clarity feels like its a dream, i've been on antidepressants and antipsychotics in the past which i stopped taking because of some side effects and bad reactions with alcohol, struggled a lot during withdrawel which improved gradually after some time and i was almost normal, but i did a mistake by seeing a neurologist who put me on eliwel 10 mg and prodep 20 mg i drank a beer while on those meds since that night my mental health began to deterioration after that was put on clonazepam & felicita od which made it worse then ever, i felt numbness in my skin, disoriented, detached, nauseous and and severe headache... now iam not on any medication and whats left of me is what i described to you above.. can you please help me understand what iam going through..
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
drug cocktail; withdrawal reactions.

Detailed Answer:
Hello
Welcome to HCM.
I can understand your concerns.

You feel like your mind has shut down and you feel low, no mental clarity.
You have had bad side effects with drugs.
You also had bad reaction with eliwel, prodep and alcohol.

I think you have had depression earlier for which you must have been given drug cocktail. This possibly caused adverse effects in you.

Usually prodep, eliwel has no serious interactions with alcohol. But unfortunately it left you disoriented, nauseous and detached and caused headache.
Another reason for this could be stopping alcohol abruptly at time leading to withdrawal effects.

Ideally, you should have been started with a single antidepressant like escitalaopram and lorazepam (as needed) to deal with withdrawals. (Prescription drugs).

Keeping in mind your current situation, I would not recommend using any psychotropic drug for you.

You should try some relaxation exercises like deep breathing and meditation.
You can consult a psychologist for biofeedback and cognitive therapy.

For headache and nausea, drugs like ibuprofen and ondansetron should help.

Ensure that you get adequate sleep and diet.
If the disorientation worsens, you must consult a psychiatrist.

Hope this helps.
Feel free to ask further.
Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Shubham Mehta 9 hours later
i've been having bad reactions to some nutritional supplements too, and some antibiotics, and alcohol, my eyes keep itching face is bloated, became really ill more then once, i saw a doctor due to an infection around my tooth and was given ofloxacin,ornidazol, novacold, and lyconez few days later this bloated face and depressive and detachment feelings went away(but it returned later) why did it help ? is it an infection ?

what does this suggest Eosinophil 09 %
               SGPT 44 U/I
               Blood Sugar (random ) 155 mg/dl

And lastly, my left hand feels jittery, and abnormal posture when playing guitar, will this go away with time ? is there anything that will help ? how long does withdrawel reactions last ?

doctor
Answered by Dr. Shubham Mehta 12 hours later
Brief Answer:
drug allergies, rule out brain lesions.

Detailed Answer:
Dear,
Your description suggest that you have had allergic reactions to the drugs in past.
Eosinophils are raised in allergic conditions.
In some cases, mild allergic reactions return to XXXXXXX on their own but only to recur back.

SGPT and blood sugar are not significantly raised in my opinion. However, I would suggest you to go for fasting blood sugar levels.

Jittery feeling in one hand and abnormal posture may be due to withdrawal effects of alcohol. However, brain imaging studies should be done and brain lesions should be ruled out as withdrawal effects are usually generalised and not limited to one side of body.

Withdrawal effects usually last for around one week or so in mildly dependent individuals.

Hope this helps.
Kindly discuss these issues with your doctor.

I wish you well.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Severe headache

doctor1 MD

For about 6 month I have been having severe left hand and foot pain along with numbness and tingling. For the past 2 weeks I have had severe headache on left side with nausea, sometimes seeing dots, dizziness and the pain in hand and foot is worse. Last month during the night I was even able to speak! Neurologist says its just a migraine, but I think its something more

doctor1 MD

Hello about 2 weeks ago i noticed just above my cheek bone was sore like it was a bruise but it wasnt. When i touch it is pain beyond pain. I get shooting pains to my eye and a severe headache righ after. Its horriblebut i have tmj also could that be an issue

doctor1 MD

Hi my friend suffers from brain hemorrhage since yesterday morning. He had severe headache followed by water flowing from his eyes & then vomiting. He got unconscious after that. He is in coma since 36 hours. Please tell what are his chances of recovery.

doctor1 MD

I am a 23 years old guy who lives in lebanon one day i was working and suddenly my heart start to beat faster arround 100 pulse/min and i were fainting my skin were so white i went to the ER and i slept for one night in the hospital. The day after i went to my doctor and asked me to do several medical exams like blood test,TSH,Urine,X-Ray for my chest,ECG,scanner for my stomach and everything went normal.i ve been like this about 2 months and i barely can moves i always feel sick and i am going to die i am feeling so weak and i always have a severe headaches and i am not balacend,and my vision is not always clear. Some doctors told me that i am having a stress disease but i am not sure about it and others told me could be my stomach.so i went to a gastroloc and told me that i have a kind of infection in my stomach with ebb so he gave me a medicine but i am still feeling that i am not normal there is something wrong. Please if you have any advise for me about my case let me know,what type of medcines i have to see? I ll be waiting your response as soon as possible because it drives me crazy and don t know waht to do.I need to know if my case could cause a death? Thank you,

doctor1 MD

Hi sir, I'm 30 years old I have been suffering with severe headache from past 10years. 5 years ago I consulted a neurologist and got diagnosed with a pineal region epidermoidal cyst but the size is 12*12*12mm so no need of surgery. and from then I...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...

doctor1 MD

I have ingested fish with cigutera! What is the best way to handle the symptoms? Headache, diarrhea , sensitivity to water.... Also, should I try to eat?